Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

doxycycline

Discussion in 'Medications that can cause Hair Loss' started by kate4760, Apr 19, 2012.

  1. kate4760

    kate4760 Guest

    does anyone know if there is a connection between doxycycline and hair loss?!?!? I just started taking it and after working so incredibly hard and successfully to get my hair back to a reasonable rate of growth, I notice my head is tingling and I am really paranoid that the next thing I will notice is hair loss again. has anyone had experience with this drug? I am being treated for possible Lyme disease. Thank you!!
     
  2. sasha97

    sasha97 Guest

    I used to take doxycycline for acne, but my doctors and I believe my hair loss was caused by the birth control I was taking. I've done numerous internet searches about doxycycline and hair loss and didn't really find anything.
     
  3. kate4760

    kate4760 Guest

    Thank you for replying Sasha....I am totally convinced that my horrific bout with hair loss was as the result of the nuvaring that I was using 5.5 years ago. Two days after taking the doxy my head started tingling and I panicked. I told me doctor that I wanted to go off it immediately. what type of Birth control were you using?
     
  4. sasha97

    sasha97 Guest

    I took Seasonale and Loestrin 1/20. I also had to take Plan B twice while I was on doxy; antibiotics can possibly interfere with birth control and I didn't want to take the risk. I think the Plan B is what caused the hair loss in the first place, and then switching and stopping BC all together probably prolonged it. I've been off the pill for 5 months and still haven't stopped shedding, though it has slowed down. This experience has been absolutely horrible and I never want to deal with hormonal birth control again.
     
  5. mycurlyhair

    mycurlyhair Experienced Member

    Joined:
    Apr 29, 2012
    Messages:
    743
    Likes Received:
    2
    Dislikes Received:
    0
    Hi, I am wondering how you made out on the Doxy...Did you end up having a shed from it? I have been on it a couple weeks now and I am doing really well with it.
     
  6. Lost

    Lost Guest

    mycurlyhair,did you find a new derm? Is the doxy to treat your scalp issues? D.
     
  7. mycurlyhair

    mycurlyhair Experienced Member

    Joined:
    Apr 29, 2012
    Messages:
    743
    Likes Received:
    2
    Dislikes Received:
    0
    Hi Lost! No, I didnt go yet. Was going to post a update. What happened was my reg Derm wanted me to try the Doxycyline for 8 weeks and see if it did anything for my scalp/skin. I have been VERY anti medication and didnt want to try it. That next week I had a endoscolpy and they said I have H Pylori and the treatment was Doxy and Flagyl for 2 weeks and get retested in 4-6 weeks. So I had to take it. I stopped that treatment yesterday but still have the Doxy from my Derm and am going to continue it for a couple more week because I FEEL SO GOOD RIGHT NOW! So weird and scary at the same time. Alot of the symptons I have have been having for all this year are 75% better, since I have been on this. My severe itcy skin, itchy scalp, I am not as "dry" as I was before and my shed all this week is down to 20-40 hairs a day!? I dont get it, I am enjoying it but trying not to get my hopes up. I am also scared once I stop it it will come back? I am now eating more again too because I thought it was all food allergy related why I was so itchy and lost ALOT of weight. I have read stories on the internet of hair loss from Doxy and also stories of shedding stopping. Weird, huh? I know all these symptons were not from H pylori!
     
  8. Lost

    Lost Guest

    Well I'm glad your feeling better...You never know the doxy may just help clear things up keeping my fingers crossed for you that this is your answer:) keep us posted. D.
     
  9. bc2005

    bc2005 Established Member

    Joined:
    Mar 29, 2014
    Messages:
    250
    Likes Received:
    1
    Dislikes Received:
    0
    mycurlyhair...are you still taking the doxycycline? what was your experience? I was just prescribed this.
     
  10. chelsie1990

    chelsie1990 New Member

    Joined:
    Oct 24, 2015
    Messages:
    1
    Likes Received:
    0
    Dislikes Received:
    0
    How to fix your hair loss caused by antibiotics!

    ____________________________________________________________________________________________________________________

    I am here to warn people that you may suffer from significant hair loss while taking this medication. It usually starts to happen 3-5 months after taking it. It is because the antibiotic depletes your body of vitamin K. I wish I would have known this before starting. You need to stop taking it ASAP and then eat spinach with extra virgin olive oil on top of it so that your stomach can better absorb the vitamin K from it! Watch my video on my channel for more information and how to fix the problem if your hair is falling out already and you don't know what to do other than search the words "antibiotics" "doxycycline" and "minocycline" https://www.youtube.com/watch?v=-BsXnJkLGQ8
     
  11. TinaM1968

    TinaM1968 Established Member

    Joined:
    Oct 10, 2018
    Messages:
    75
    Likes Received:
    18
    Dislikes Received:
    0
    Did you experience hairloss?
     
  12. TinaM1968

    TinaM1968 Established Member

    Joined:
    Oct 10, 2018
    Messages:
    75
    Likes Received:
    18
    Dislikes Received:
    0
    Did you experience hairloss taking doxycycline?
     

Share This Page